Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 67, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 4, 2008, 2:08 AM CST for Jefferson County, Shelby County, Tuscaloosa County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2008, 2:08 AM CST (08:08 UTC)
- Expired
- Mar 4, 2008, 3:00 AM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 33 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 9:56 PM CST | Tornado Watch | SPC | 7 hr |
| Mar 4, 1:25 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.1 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 040808
SVRBMX
ALC073-117-125-040900-
/O.NEW.KBMX.SV.W.0067.080304T0808Z-080304T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 AM CST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...BIRMINGHAM AIRPORT...VESTAVIA
HILLS...TRUSSVILLE...MOUNTAIN BROOK...MIDFIELD...LIPSCOMB...
LEEDS...IRONDALE...HUEYTOWN...HOOVER...HOMEWOOD...FULTONDALE...
FAIRFIELD...CENTER POINT...BRIGHTON...BIRMINGHAM...BESSEMER...
NORTHWESTERN SHELBY COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF MEADOWBROOK...
EXTREME EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 300 AM CST
* AT 204 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MCCALLA...OR 7 MILES SOUTHWEST OF
BESSEMER...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SHANNON...LIPSCOMB...MIDFIELD AND BRIGHTON BY 215 AM CST...
BLUFF PARK...FAIRFIELD...ENSLEY AND HOOVER BY 220 AM CST...
HOMEWOOD AND MOUNTAIN BROOK BY 225 AM CST...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3342 8712 3377 8662 3377 8655 3364 8653
3361 8655 3356 8655 3349 8646 3323 8699
3325 8703 3323 8708 3325 8713
TIME...MOT...LOC 0808Z 230DEG 48KT 3334 8700
$$3 follow-up statements
000
WWUS54 KBMX 040816
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 AM CST TUE MAR 4 2008
ALC125-040826-
/O.CAN.KBMX.SV.W.0067.000000T0000Z-080304T0900Z/
TUSCALOOSA AL-
216 AM CST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL
TUSCALOOSA COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.
LAT...LON 3350 8702 3377 8662 3377 8655 3364 8653
3361 8655 3356 8655 3349 8647 3326 8698
3336 8704
TIME...MOT...LOC 0816Z 230DEG 48KT 3341 8690
$$
ALC073-117-040900-
/O.CON.KBMX.SV.W.0067.000000T0000Z-080304T0900Z/
SHELBY AL-JEFFERSON AL-
216 AM CST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR EASTERN JEFFERSON AND NORTHWESTERN SHELBY COUNTIES...
AT 212 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BESSEMER...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HOMEWOOD...VESTAVIA HILLS...BIRMINGHAM AND CAHABA HEIGHTS BY 225 AM
CST...
MOUNTAIN BROOK...BIRMINGHAM AIRPORT...DANVILLE AND FIVE MILE CREEK
KETONA BY 230 AM CST...
ALTON AND IRONDALE BY 235 AM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.
LAT...LON 3350 8702 3377 8662 3377 8655 3364 8653
3361 8655 3356 8655 3349 8647 3326 8698
3336 8704
TIME...MOT...LOC 0816Z 230DEG 48KT 3341 8690
$$000
WWUS54 KBMX 040829
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
228 AM CST TUE MAR 4 2008
ALC073-117-040900-
/O.CON.KBMX.SV.W.0067.000000T0000Z-080304T0900Z/
SHELBY AL-JEFFERSON AL-
228 AM CST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR EASTERN JEFFERSON AND NORTH CENTRAL SHELBY COUNTIES...
AT 228 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR VESTAVIA HILLS...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
IRONDALE...BIRMINGHAM AIRPORT AND CLOVERDALE BY 235 AM CST...
ALTON...LITTLE CAHABA RIVER BELOW LEEDS...LEEDS AND LITTLE CAHABA
RIVER NEAR LEEDS BY 240 AM CST...
TRUSSVILLE BY 245 AM CST...
6 MILES SOUTHEAST OF CLAY BY 250 AM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.
LAT...LON 3354 8692 3377 8662 3377 8655 3364 8653
3361 8655 3357 8655 3349 8648 3331 8690
3340 8696
TIME...MOT...LOC 0828Z 230DEG 48KT 3347 8678
$$
JD/81000
WWUS54 KBMX 040840
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CST TUE MAR 4 2008
ALC073-117-040900-
/O.CON.KBMX.SV.W.0067.000000T0000Z-080304T0900Z/
SHELBY AL-JEFFERSON AL-
240 AM CST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR EASTERN JEFFERSON AND NORTH CENTRAL SHELBY COUNTIES...
AT 238 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR IRONDALE...MOVING NORTHEAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALTON...CLOVERDALE...CENTER POINT AND 6 MILES NORTHWEST OF LITTLE
CAHABA RIVER NEAR LEEDS BY 245 AM CST...
TRUSSVILLE...PINSON-CLAY-CHALKVILLE...LITTLE CAHABA RIVER BELOW
LEEDS AND LEEDS BY 250 AM CST...
CLAY AND 8 MILES SOUTHEAST OF PALMERDALE BY 255 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA.
LAT...LON 3364 8653 3361 8655 3356 8655 3349 8648
3338 8674 3350 8681 3363 8680 3377 8662
3377 8656
TIME...MOT...LOC 0840Z 227DEG 41KT 3354 8670
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 12:51 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 4, 12:51 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 AM CST TUE MAR 4 2008 .UPDATE...MESOSCALE DISCUSSION. && .DISCUSSION... A TORNADO WATCH CONTINUES FOR PARTS OF WEST CENTRAL ALABAMA EARLY THIS MORNING. LARGE AREA OF CONVECTION COVERS THE ENTIRE WESTERN HALF OF THE AREA AT THIS TIME. STRONGEST ACTIVITY GENERALLY LOCATED FROM LINDEN SOUTHWARD. SQUALL LINE CONTINUES TO LOOK MORE ORGANIZED...IT IS JUST LOCATED ACROSS SOUTHERN ALABAMA WITH NUMEROUS DAMAGE REPORTS COMING IN FROM MISSISSIPPI. SURFACE BASED INSTABILITY..INCLUDING CAPE AND LI...IS VERY LIMITED IN A NARROW BAND JUST AHEAD OF THE FRONT. EVEN MUCAPES ARE PALTRY. SURFACE DEW POINTS HAVE INCREASED INTO THE 60S ACROSS THE WESTERN HALF OF ALABAMA AHEAD OF THE FRONT WITH SHEAR VALUES VERY HIGH AND MID TO UPPER LEVEL FORCING ENTERING THE PICTURE. EXPECT THE CHANCES OF SEVERE THUNDERSTORMS TO CONTINUE FOR MOST AREAS OVERNIGHT WITH UPPER SUPPORT OVERCOMING THE LACK OF INSTABILITY TO A POINT...BUT SEVERE MAY BE MORE ISOLATED TO SCATTERED IN NATURE. EVEN THOUGH COVERAGE MAY BE A BIT LESS...DO NOT LET YOUR GUARD DOWN DURING THE OVERNIGHT HOURS. THE MAIN THREAT WILL BE DAMAGING WINDS AS LARGE DEPTH OF THE ATMOSPHERE HAS WINDS OVER 50 KTS. ISOLATED TORNADOES AND LOCALIZED HEAVY RAINFALL WILL ALSO BE A THREAT. THE FRONT WILL ENTER THE WESTERN STATE LINE AREA BETWEEN 2 AND 3 AM...SLOWLY ENDING THE THREAT FROM WEST TO EAST THROUGH THE OVERNIGHT HOURS. THE FRONT ENTERS THE I-65 CORRIDOR AROUND 5 OR 6 AM. 75 && .AVIATION...06Z TAF DISCUSSION. THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO IFR CONDITIONS. THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY. AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION. TIMING LOOKS TO BE ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND 09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE TSRA ARRIVAL. && .PREV DISCUSSION... /ISSUED 1132 PM CST MON MAR 3 2008/ DISCUSSION... VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES AND WESTWARD. EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES... THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL. THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST STATEMENTS AND WARNINGS THROUGH THE NIGHT. 75/LINHARES .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA UNTIL 6 AM. && 07/07/07
Hazardous weather outlook, Mar 4, 1:22 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 AM CST TUE MAR 4 2008 ALZ011>015-017>050-041230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 AM CST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS... TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST OF CENTRAL ALABAMA OVERNIGHT. FAR NORTHWEST COUNTIES...OF LAMAR AND MARION...HAVE RECEIVED ONE TO TWO INCHES OF RAIN AND ARE RELATIVELY WORKED OVER. A FEW STRONG STORMS MAY STILL DEVELOP BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING AND GUSTY WINDS THROUGH 3 AM. THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP. SEE THE GRAPHIC FOR TIMES AND AREAS AFFECTED. AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS BETWEEN 35 AND 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE. GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE COLD FRONT AND SOME SORT OF ADVISORY MAY BE NECESSARY. ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NECESSARY TONIGHT INTO EARLY TUESDAY MORNING. 75/LINHARES
In the hours before
Special weather statement, Mar 3, 11:28 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1128 PM CST MON MAR 3 2008 ALZ022-030-031-040600- GREENE-PICKENS-SUMTER- 1128 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES UNTIL MIDNIGHT CST... AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PLEASANT RIDGE. LEWISTON. BENEVOLA. PIONEER. GORDO. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 PM CST MON MAR 3 2008 ALZ030-040630- SUMTER- 1157 PM CST MON MAR 3 2008 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST... AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KINTERBISH. WHITFIELD. LILITA. COATOPA. BLUFFPORT. EPES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1218 AM CST TUE MAR 4 2008 ALZ039-040700- MARENGO- 1218 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST... AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NANAFALIA. SWEET WATER. HALF ACRE. CALVARY. LINDEN. THOMASTON. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Local storm report, Mar 4, 1:41 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 3 N SAMANTHA 33.45N 87.58W
03/04/2008 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US
HIGHWAY 43 AND CR 38. ONE CHURCH SUSATINED ROOF DAMAGE
AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.
&&
LINHARESLocal storm report, Mar 4, 1:45 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM HEAVY RAIN ADDISON 34.20N 87.18W
03/04/2008 E0.00 INCH WINSTON AL EMERGENCY MNGR
SEVERAL INCHES OF WATER OVER AIRPORT ROAD IN ADDISON.
&&
LINHARESSpecial weather statement, Mar 4, 1:45 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 145 AM CST TUE MAR 4 2008 ALZ023>025-034-040830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 145 AM CST TUE MAR 4 2008 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 230 AM CST... AT 142 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF COALING...OR 13 MILES NORTHWEST OF CENTREVILLE...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HARMON. VANCE. WEST BLOCTON. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING FOR SOUTHWESTERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CST TUESDAY MORNING FOR ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:03 PM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 3, 10:51 PM CST | Tornado Warning | BMX | Greene, Pickens, Sumter | 39 min |
| Mar 4, 12:36 AM CST | Severe Thunderstorm Warning | BMX | Marengo | 39 min |
| Mar 4, 12:41 AM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 34 min |
| Mar 4, 12:49 AM CST | Tornado Warning | BMX | Fayette, Tuscaloosa, Walker | 41 min |
| Mar 4, 1:12 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 48 min |
| Mar 4, 1:20 AM CST | Tornado Warning | BMX | Walker, Winston | 40 min |
| Mar 4, 1:46 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Dallas, Perry | 44 min |
| Mar 4, 2:31 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Coosa, Shelby, Talladega | 44 min |
| Mar 4, 3:03 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Lowndes | 42 min |
| Mar 4, 3:13 AM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, St. Clair, Talladega | 47 min |
| Mar 4, 3:16 AM CST | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 44 min |
| Mar 4, 4:00 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 45 min |
| Mar 4, 5:50 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Mar 4, 6:09 AM CST | Flash Flood Warning | BMX | Lowndes | 2 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.